Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have had verruca on foot. Had several removed by doctor. Would anything from chemist be strong to remove. Suggest?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
i have had a verucca on my foot for a couple of years now having had several removed by the doctor when I was younger. will the stuff you buy from the chemist be strong enough to remove it having been there a long time or do I have to see someone. also, is it detrimental to health to have a verucca for a long time?
Posted Thu, 11 Jul 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 28 hours later
Thanks for writing to us.
A plantar wart or verucca is a viral infection caused by human papilloma virus. As such it is not detrimental to health. But it can spread over your soles to become multiple or may spread to other body parts. It can be painful and may lead to pain during walking.
I have seen the pic attached. A simple paring of the lesion ie is removal of the dead cells over wart using a surgical blade followed by application of salicylic acid should help. Similarly you can try wearing corn cap after paring the lesion once in a week. It may require few sessions of paring to remove it completely.
The more definitive treatment would be a dermatologist guided paring with cryotherapy. After paring the lesion liquid nitrogen is applied to freeze the affected area. Another treatment could be Electrocautery.

If you want a home based treatment, careful paring of the lesion with salicylic acid application or corn cap should help.

Hope that answered your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor